Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 37, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 1, 2006, 2:08 PM EDT for Collier County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 2:08 PM EDT (18:08 UTC)
- Expired
- May 1, 2006, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 011808 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT MON MAY 1 2006 ...RED FLAG WARNING REMAINDER TODAY WESTERN INTERIOR... FLZ063-066-070-012200- /O.NEW.KMFL.FW.W.0037.060501T1808Z-060501T2200Z/ /O.NEW.KMFL.FW.A.0024.060502T1700Z-060502T2200Z/ GLADES-HENDRY-EASTERN COLLIER- 208 PM EDT MON MAY 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. RELATIVE HUMIDITIES WILL REACH 35 PERCENT OR LESS OVER MANY AREAS OF GLADES, HENDRY AND EASTERN COLLIER COUNTIES FOR A DURATION OF 4 HOURS THIS AFTERNOON. SIMILAR OR EVEN DRIER CONDITIONS ARE EXPECTED TO OCCUR TUESDAY AFTERNOON AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ069-012200- /O.NEW.KMFL.FW.W.0037.060501T1808Z-060501T2200Z/ WESTERN COLLIER- 208 PM EDT MON MAY 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITIES WILL REACH 35 PERCENT OR LESS OVER INTERIOR AREAS OF COLLIER COUNTY FOR A DURATION OF 4 HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-071-073-075-020215- /O.NEW.KMFL.FW.A.0024.060502T1700Z-060502T2200Z/ PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 208 PM EDT MON MAY 1 2006 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. WARMER AFTERNOON TEMPERATURES ON TUESDAY AFTERNOON COMBINED WITH LOW MOISTURE LEVELS WILL RESULT IN RELATIVE HUMIDITIES REACHING 35 PERCENT OR LESS FOR 4 OR MORE HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 1, 2:00 PM EDT, 8 minutes earlier.
Area forecast discussion, May 1, 2:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT MON MAY 1 2006
.DISCUSSION...TWO FEATURES ARE IN CONTROL OF THE NEAR TERM WEATHER.
THE LARGE LOW IN THE ATLANTIC AND THE LARGE HIGH OVER THE EASTERN
U.S. ATLANTIC LOW NOT MOVING MUCH THROUGH TOMORROW WHEN IT SHOULD
BE PICKED UP BY UPPER TROUGH AND MOVE NORTH. THIS WILL ALLOW THE
SURFACE HIGH OVER THE EASTERN U.S. TO SPREAD SOUTH AND EAST AND BY
LATE TUESDAY WE SHOULD BE NEAR THE RIDGELINE OF THIS HIGH. THIS
SURFACE HIGH SHOULD JUST CONTINUE TO SPREAD EAST IN THE ATLANTIC
UNDER THE UPPER RIDGE THAT IS IN PLACE OVER THE GULF OF MEXICO AND
CARIBBEAN. THIS PATTERN SHOULD THEN HOLD IN PLACE THE REMAINDER OF
THIS WEEK. GPSMET SHOWS LITTLE MOISTURE CHANGE AT EYW WITH SLIGHT
INCREASES AT NAPLES AND MIAMI. AND WITH THE SURFACE HIGH NOT MOVING
MUCH THE MOISTURE FIELD SHOULD REMAIN ABOUT THE SAME. SO NO
PRECIPITATION OR FOG AND ONLY SMALL TEMPERATURE CHANGES.
AS THE ATLANTIC LOW MOVES NORTH IT WILL PULL SOME COLD AIR SOUTH
INTO THE ATLANTIC AS A BACKDOOR COLD FRONT BY THURSDAY. HOWEVER
THIS SHOULD STAY EAST OF OUR ZONES AS THE RIDGE WILL FORCE IT TO
REMAIN EAST OF THE PENINSULA. BY THE WEEKEND THE SURFACE HIGH
SHOULD HAVE MOVED INTO THE ATLANTIC AHEAD OF THE NEXT COLD FRONT.
THIS WILL PUT US INTO AN EASTERLY FLOW AND MOISTURE WILL INCREASE
ALONG WITH INTERIOR MINIMUM TEMPERATURES. HOWEVER MOISTURE STILL
RELATIVELY LIMITED SO WILL LEAVE THE PROBABILITIES LOW.
&&
.MARINE...WEB CAMS DO NOT SHOW THAT MUCH SWELL COMING INTO THE
ATLANTIC BEACHES EXCEPT OVER THE NORTHERN PART OF THE COUNTY. EVEN
THESE SWELLS ARE NOT THAT HIGH ALTHOUGH YOU CAN SEE THE RIP
CURRENTS. SO WILL TAKE THE SWELL DOWN A LOT FASTER THAN EARLIER
INDICATED. PRESSURE GRADIENT WILL BE WEAKENING AS THE SURFACE HIGH
SPREADS SOUTHWARD. PROBABLY WILL LEAVE SMALL CRAFT FOR SEAS TONIGHT
BUT SHOULD BE ABLE TO DROP THEM ON TUESDAY. NEXT PROBLEM DAY WITH
THE WINDS WILL BE ON THE WEEKEND AS THE GRADIENT INCREASES AHEAD OF
THE COLD FRONT.
&&
.FIRE WEATHER...WITH HIGH MAXIMUMS ON TUESDAY WARMER AND NO CHANGE
IN THE DEW POINTS WILL NEED A WATCH OVER THE INTERIOR FOR THE
AFTERNOON AND PROBABLY NEED TO REPEAT ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 64 81 63 83 / 0 0 5 5
FORT LAUDERDALE 67 80 67 83 / 0 0 5 5
MIAMI 66 83 66 85 / 0 0 5 5
NAPLES 61 80 63 84 / 0 0 5 5
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES HENDRY AND COLLIER UNTIL 6 PM.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL ATLANTIC WATERS
TONIGHT.
GM...NONE.
&&Hazardous weather outlook, May 1, 10:34 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1034 AM EDT MON MAY 1 2006 AMZ610-FLZ063-066>075-021445- LAKE OKEECHOBEE-GLADES-HENDRY-PALM BEACH WESTERN- PALM BEACH EASTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 1034 AM EDT MON MAY 1 2006 ...HIGH RISK OF RIP CURRENTS ALL EAST COAST BEACHES... ...HIGH SURF ADVISORY PALM BEACH COAST... ...GULF STREAM SEAS NEAR 10 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A COMBINATION OF NORTHEAST WINDS AND LARGE NORTHEAST SWELLS OVER THE ATLANTIC WATERS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI- DADE COUNTIES TODAY. WAVES: BREAKING WAVES ALONG THE PALM BEACH COUNTY COAST WILL BE AS HIGH AS 10 FEET TODAY, MAINLY NORTH OF LAKE WORTH. SOUTH OF LAKE WORTH, WAVE HEIGHTS WILL BE GENERALLY 7 TO 9 FEET. WAVES WILL BE MAINLY IN THE 5 TO 7 FOOT RANGE AT THE BEACHES OF BROWARD AND MIAMI-DADE COUNTIES. THE LOWEST WAVE HEIGHTS WILL BE AT THE SOUTHERNMOST BEACHES. DUE TO THE COMBINATION OF NORTHEAST SWELLS AND THE NORTHERLY WIND COMPONENT, GULF STREAM SEAS WILL BE 10 FEET OR HIGHER OFFSHORE PALM BEACH COUNTY, AND 7 TO 9 FEET FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF EAST COAST RIP CURRENTS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:36 AM EDT | Marine Weather Statement | MFL | 10 hr | |
| May 1, 2:08 PM EDT | Fire Weather Watch | MFL | Broward, Miami-Dade, Monroe | 15 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.